Oklahoma, 2024Tornado in Oklahoma, July 21, 2024
July 21, 2024 · NWS TSA · 1 event in 1 county or zone
Scattered thunderstorms developed across portions of eastern Oklahoma during the afternoon of the 21st, as a weak cold front and upper level disturbance moved into the area. One of these thunderstorms produced a brief tornado in Delaware County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across portions of eastern Oklahoma during the afternoon of the 21st, as a weak cold front and upper level disturbance moved into the area. One of these thunderstorms produced a brief tornado in Delaware County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 12:47 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 21, 12:47 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
147 PM CDT Sun Jul 21 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(The rest of this afternoon )
Issued at 147 PM CDT Sun Jul 21 2024
Weak surface boundary is currently near Highway 412 and will
continue sagging south this afternoon. Scattered showers with a
few embedded thunderstorms will remain possible near boundary/outflows
with brief heavy rain likely in the stronger cells. This activity
is expected to dissipate by early evening with loss of heating.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 147 PM CDT Sun Jul 21 2024
Aforementioned boundary will likely set up across SE OK/NW AR,
near a MLC/FYV line on Monday. This will again be the focus for a
few scattered showers/thunderstorms Monday afternoon.
No significant change in the overall weather pattern is expected
through the mid to latter part of the work week as positively
tilted mid level trough persist across the region. Precipitation
chances will primarily be diurnally driven and mainly confined to
southeast Oklahoma/northwest Arkansas each day.
GFS/ECMWF models do hint at a weak mid level wave approaching
from the north around Thursday, becoming more cutoff with time.
This could provide slightly better rain chances further north
across north NE OK but overall confidence is low at this time. A
slow warming trend is still expected through mid week, with near
seasonable temperatures into the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Sun Jul 21 2024
Lingering clouds from earlier storms continue, especially in
northwest AR where ceilings of under 2 kft are present. Elsewhere,
ceilings are mostly 2-5 kft, with ceilings expected to persist
into the afternoon for most terminals before slowly lifting and
thinning. Ceilings may lower or redevelop for a few hours Monday
morning. In terms of precipitation, showers and storms are again
increasing near a frontal boundary in northeast OK, which will
slowly move south and east through the remainder of the day.
Behind the boundary, no additional precipitation is expected.
Winds will mostly be light and out of the northeast through the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 85 67 90 / 10 10 0 10
FSM 69 86 70 90 / 30 30 10 30
MLC 67 83 67 88 / 20 30 10 20
BVO 62 85 62 90 / 0 10 0 10
FYV 63 83 63 87 / 20 30 10 20
BYV 63 82 63 86 / 20 30 10 20
MKO 67 83 67 88 / 20 20 10 10
MIO 63 83 65 88 / 10 10 0 10
F10 66 83 65 88 / 10 20 0 10
HHW 69 84 68 86 / 30 30 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...06
Hazardous weather outlook, Jul 21, 3:13 PM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
413 PM CDT Sun Jul 21 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
413 PM CDT Sun Jul 21 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A surface cold front aided by an upper level feature will drive
additional shower and thunderstorm development across eastern
Oklahoma and northwest Arkansas through the evening and tonight.
Dangerous lightning and heavy rainfall may occur with any storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
For many areas dry weather is expected for much of the next week,
but a few isolated storms may still occur across southeast
Oklahoma and northwest Arkansas on Monday and Tuesday and again
late this week. Temperatures will slowly rise through the week,
but will still mostly be near to slightly below normal. No other
hazardous weather is anticipated.
weather.gov/tulsa contains additional information.
Tornado, Delaware
- When
- July 21, 3:50 PM CST to 3:51 PM CST
- Where
- Delaware County, 3 mi WSW of Jay
- Rating
- EFU
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.403, -94.850
A brief tornado was witnessed over open country. No known damage occurred with the tornado, thus the EF-unknown rating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Excessive Heat in Utah, July 21, 20241 death · 3 events
- Wildfire and Damaging Winds in California, July 21 to 26, 2024$10 million · 5 events
- Dust Storm and Damaging Winds in Arizona, July 21, 2024$124,000 · 52 kt wind · 15 events
- Flash Flooding and Damaging Winds in California, July 21 to 24, 2024$77,000 · 68 kt wind · 13 events
- Flash Flood and Hail in Kentucky, July 21, 2024$85,000 · 1 in hail · 4 events
- Excessive Heat in California, July 21 to 26, 202424 events
- Flash Flooding and Damaging Wind in Texas, July 21 to 23, 2024$24,000 · 65 kt wind · 4 events
- Flash Flood and Damaging Winds in Arizona, July 21, 2024$20,000 · 55 kt wind · 4 events
- Flash Flooding and Damaging Winds in Arizona, July 21, 202458 kt wind · 6 events
- Flash Flood and High Wind in Nevada, July 21, 202469 kt wind · 5 events
- Flash Flooding and Damaging Wind in Tennessee, July 21, 202452 kt wind · 5 events
- Damaging Winds in Alabama, July 21, 2024$3,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1200336.